When is ambiguity-attitude constant?

Eichberger, Jurgen, Grant, Simon and Kelsey, David (2012) When is ambiguity-attitude constant?. Journal of Risk and Uncertainty, 45 3: 239-263. doi:10.1007/s11166-012-9153-5

Author Eichberger, Jurgen
Grant, Simon
Kelsey, David
Title When is ambiguity-attitude constant?
Journal name Journal of Risk and Uncertainty   Check publisher's open access policy
ISSN 0895-5646
Publication date 2012-12-04
Sub-type Article (original research)
DOI 10.1007/s11166-012-9153-5
Volume 45
Issue 3
Start page 239
End page 263
Total pages 25
Place of publication Secaucus, NJ, United States
Publisher Springer
Collection year 2013
Language eng
Abstract This paper studies how updating affects ambiguity attitude. In particular we focus on generalized Bayesian updating of the Jaffray-Philippe sub-class of Choquet Expected Utility preferences. We find conditions for ambiguity attitude to be the same before and after updating. A necessary and sufficient condition for ambiguity attitude to be unchanged when updated on an arbitrary event is for the capacity to be neo-additive. We find a condition for updating on a given partition to preserve ambiguity attitude. We relate this to necessary and sufficient conditions for dynamic consistency. Finally, we study whether ambiguity increases or decreases after updating.
Keyword Ambiguity
Choquet expected utility
Dynamic consistency
Generalized Bayesian update
Q-Index Code C1
Q-Index Status Confirmed Code
Institutional Status UQ
Additional Notes Published online: 4 December 2012.

Document type: Journal Article
Sub-type: Article (original research)
Collections: Official 2013 Collection
School of Economics Publications
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 1 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 1 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Fri, 11 Jan 2013, 16:04:27 EST by Alys Hohnen on behalf of School of Economics